Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 12, NWS Pueblo, CO

May 21, 2008Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 21, 2008, 4:18 PM MDT for Kiowa County, Colorado. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2008, 4:18 PM MDT (22:18 UTC)
Expired
May 21, 2008, 5:01 PM MDT
In force
43 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Kiowa County, CO

The radar

The Pueblo radar (KPUX), 94 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 4:28 PM MDTHAIL 0.754 Wnw Haswell, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 848 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
848 J/kg
Mixed-layer CIN
-262 J/kg
Mixed-layer LCL
1951 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 212218
SVRPUB
COC061-212315-
/O.NEW.KPUB.SV.W.0012.080521T2218Z-080521T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
418 PM MDT WED MAY 21 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 515 PM MDT...

* AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF
  ARLINGTON...OR ABOUT 32 MILES NORTHEAST OF LA JUNTA...AND WAS
  MOVING TOWARD THE NORTH AT 34 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HASWELL.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3832 10337 3853 10332 3853 10320 3860 10319
      3862 10317 3861 10306 3862 10304 3861 10262
      3860 10262 3827 10315
TIME...MOT...LOC 2218Z 196DEG 30KT 3839 10323

$$
3 follow-up statements
000 
WWUS55 KPUB 212231
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
431 PM MDT WED MAY 21 2008

COC061-212315-
/O.CON.KPUB.SV.W.0012.000000T0000Z-080521T2315Z/
KIOWA CO-
431 PM MDT WED MAY 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR WESTERN KIOWA COUNTY...

AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR
HASWELL...OR 39 MILES NORTHWEST OF LAMAR...AND WAS MOVING TOWARD THE
NORTH AT 35 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL
KIOWA COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3828 10322 3829 10323 3832 10336 3836 10337
      3838 10335 3853 10332 3853 10319 3860 10319
      3862 10317 3861 10262 3828 10316
TIME...MOT...LOC 2232Z 202DEG 31KT 3850 10313

$$
000 
WWUS55 KPUB 212245
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
445 PM MDT WED MAY 21 2008

COC061-212315-
/O.CON.KPUB.SV.W.0012.000000T0000Z-080521T2315Z/
KIOWA CO-
445 PM MDT WED MAY 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR WESTERN KIOWA COUNTY...

AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 9 MILES
NORTHEAST OF HASWELL...OR 42 MILES NORTHWEST OF LAMAR...AND WAS
MOVING TOWARD THE NORTH AT 36 MPH.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3828 10322 3829 10323 3832 10336 3836 10337
      3838 10335 3853 10332 3853 10319 3860 10319
      3862 10317 3861 10262 3828 10316
TIME...MOT...LOC 2245Z 202DEG 31KT 3859 10307

$$
000 
WWUS55 KPUB 212301
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
501 PM MDT WED MAY 21 2008

COC061-212311-
/O.CAN.KPUB.SV.W.0012.000000T0000Z-080521T2315Z/
KIOWA CO-
501 PM MDT WED MAY 21 2008

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR WESTERN
KIOWA COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3828 10322 3829 10323 3832 10336 3836 10337
      3838 10335 3853 10332 3853 10319 3860 10319
      3862 10317 3861 10262 3828 10316
TIME...MOT...LOC 2301Z 202DEG 31KT 3872 10300

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:53 PM MDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 21, 2:53 PM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
253 PM MDT WED MAY 21 2008

.SHORT TERM...
(TONIGHT AND THURSDAY)

CURRENTLY...DRYLINE BEGINNING TO TIGHTEN UP OVER THE SOUTHEAST
PLAINS...WITH SHARPEST MOISTURE GRADIENT LOCATED ROUGHLY ALONG A
KTAD/KLHX/LIC LINE. STARTING TO SEE SOME TCU ALONG THE
BOUNDARY...WITH WEAK ECHOES NORTHEAST OF KTAD AT 20Z. ALSO STARTING
TO SEE A FEW TSRA OVER THE SOUTHERN SANGRES...AS SLIGHTLY MOISTER
AIR MASS ADVECTS NORTH FROM NEW MEXICO. AREA EAST OF THE DRYLINE
LOOKS BEST FOR TSRA THE NEXT FEW HOURS...WITH CAPES RUNNING OVER
1000 J/KG. 0-6 KM SHEARS RAPIDLY INCREASE THE NEXT FEW
HOURS...CLIMBING ABOVE 40 KNOTS BY EARLY EVENING...THUS AN
INCREASING THREAT OF SOME HIGH BASED SEVERE WIND PRODUCING
STORMS...ESPECIALLY NEAR THE KS BORDER. SOME THREAT OF DRY TSRA AND
GUSTY WINDS THROUGH EARLY EVENING OVER THE EASTERN MOUNTAINS AND
I-25 CORRIDOR...THOUGH COVERAGE WILL BE VERY SPARSE.

TONIGHT...KEPT SOME LOW POPS IN PLACE OVER MOST OF THE AREA IN THE
EVENING...WITH SLIGHTLY HIGHER CHANCES FAR EASTERN PLAINS AND ALONG
THE CONTINENTAL DIVIDE. WILL END CHANCES OVER ALL BUT THE FAR WEST
BY 06Z. DRYLINE WILL SLOP WESTWARD OVERNIGHT...BUT MODELS ALL
SUGGEST IT WILL REMAIN EAST OF I-25 THROUGH THE NIGHT...WITH SURFACE
LOW OVER NORTHERN COLORADO AIDING IN MOISTURE RETURN NORTH OF THE
PALMER DIVIDE. 03Z EXPIRATION OF RED FLAG WARNING LOOKS ON
TRACK...AS WINDS WILL DIE AND HUMIDITY WILL LIMP BACK ABOVE 15
PERCENT.

THURSDAY...LOOKS DRIER AND WINDIER MOST AREAS ALONG AND EAST OF THE
MOUNTAINS...AS DRYLINE MIXES EAST INTO KANSAS. NAM TRIES TO HOLD
ONTO SOME LOW LEVEL MOISTURE ALONG AND NORTH OF THE PALMER DIVIDE
EARLY IN THE DAY...BUT EVEN HERE THE DRY AIR WINS OUT...WITH SURFACE
LOW MIGRATING INTO NORTHEAST COLORADO...TAKING THE MOISTURE WITH IT.
WILL CERTAINLY BE VERY WINDY OVER THE EASTERN HALF OF THE AREA DUE
TO DEEP MIXING...THOUGH WITH SURFACE LOW MIGRATING THROUGH THE AREA
EARLY IN THE DAY...SURFACE PRESSURE GRADIENT REMAINS RATHER
FLAT...WHICH MIGHT LIMIT HIGH WIND POTENTIAL SOMEWHAT. KEPT WIND
SPEEDS BELOW HIGH WIND WARNING THRESHOLD...THOUGH SOME GUSTS OVER 50
MPH CERTAINLY POSSIBLE. MAIN FIRE WEATHER CHALLENGE IS HOW FAR WEST
TO HOIST THE RED FLAG WARNING...AS RATHER SUBSTANTIAL 700 MB COLD
ADVECTION LOWERS MAX TEMPS AND RAISES RH...ESPECIALLY WEST OF I-25.
WILL UPGRADE THE CURRENT FIRE WEATHER WATCH TO A WARNING FOR THE
PLAINS AND ARKANSAS VALLEY...BUT WONT ADD ANY OF THE EASTERN
MOUNTAINS TO THE HIGHLIGHT...AS MINIMUM RH SHOULD REMAIN AROUND 20
PERCENT OR GREATER. SAN LUIS VALLEY WILL BE WINDY AS WELL...BUT RH
VALUES WILL REMAIN ABOVE 20 PERCENT AS MAX TEMPS COOL INTO THE LOWER
60S. KEPT TSRA CHANCES FROM THE SANGRES WESTWARD...WHERE STEEPENING
LAPSE RATES WILL HELP OVERCOME RATHER DRY LOW LEVELS.

.LONG TERM...
(THURSDAY NIGHT THROUGH WEDNESDAY)

...FIRE WEATHER AND SEVERE WEATHER CONCERNS THROUGH THE EXTENDED...

LARGE UPPER LOW REMAINS STATIONED OVER THE WESTERN THIRD OF THE
COUNTRY THROUGH THE EXTENDED FORECAST PERIOD. NAM AND GFS MODELS ARE
VERY SIMILAR THROUGH SAT...THOUGH NAM DOES INDICATE MORE WIDESPREAD
LIGHT PCPN WHICH IS QUESTIONABLE.

THURSDAY NIGHT AND FRIDAY...THE UPPER JET IS FORECAST TO LAY RIGHT
OVER THE CWA THE FRONT END OF THE EXTENDED...MAKING FOR A MILD NIGHT
THU NIGHT WITH WINDY CONDITIONS FOR THE HIGHER TERRAIN. RH RECOVERY
OVERNIGHT IS EXPECTED TO BE POOR. FOR FRI...HOT AND DRY CONTINUES
WITH WINDY CONDITIONS ONCE AGAIN...AND CRITICAL FIRE WEATHER
CONDITIONS MOST LIKELY WILL DEVELOP. DECIDED AGAINST ISSUING THE
FIRE WEATHER WATCH RIGHT NOW SINCE THERE ARE ALREADY TWO HEADLINES
IN EFFECT. ADDING ANOTHER WOULD MOST LIKELY BECOME CONFUSING...AND
WILL BRIEF EVENING SHIFT ON THE SITUATION. ADD TO THE MIX THAT SFC
WINDS ARE EXPECTED TO BECOME MORE SOUTHERLY...WHICH COULD ALLOW THE
DRYLINE TO EASE BACK INTO THE E PLAINS OF CO. WILL MAINTAIN THE
ONGOING ISOLATED POPS FOR THE FAR E...WITH BEST AVAILABLE CAPE
RIDING ALONG A 50 MILE SWATH NEAR THE CO/KS BORDER.

SATURDAY AND SUNDAY...CONTINUED HOT AND DRY CONDITIONS ARE EXPECTED
TO CONTINUE...THOUGH MODELS INDICATE THAT THE UPPER LOW WILL
ACTUALLY SLIDE WEST BACK TOWARDS THE WEST COAST. IF THIS
OCCURS...THEN THE PRESSURE GRADIENT SHOULD RELAX AND THE UPPER JET
WILL SLIDE OUT OF POSITION FOR THE CWA. THIS WILL LESSEN FIRE
WEATHER CONCERNS...BUT MAY ALLOW THE DRYLINE TO SNEAK BACK ACROSS
THE CO/KS BORDER INTO THE E PLAINS. WILL MAINTAIN HOT AND DRY
FORECAST...WITH ISOLATED AFTN AND EVE POPS OVER THE FAR E AND HIGHER
TERRAIN. THERE IS A HINT OF A WEAK COLD FRONT DROPPING SOUTH ACROSS
THE PALMER DVD LATE SAT AFTN...BUT DID NOT LATCH ONTO THIS AT THIS
TIME.

MONDAY THROUGH WEDNESDAY...SUPRISINGLY ECMWF AND GFS ARE CLOSE AS
WELL INTO NEXT WEEK...AND SOMEWHAT AGREE ON BRINGING A STRONGER COLD
FRONT DOWN ACROSS THE E PLAINS LATE MON. FOR NOW THIS FEATURE DOES
NOT HAVE TOO MUCH AFFECT ON FORECAST MAX TEMP OR POP GRIDS INTO NEXT
WEEK. THEREFORE...ANOTHER HOT AND DRY DAY ON MONDAY AHEAD OF THE
FRONT...THEN KNOCKING A FEW DEGREES OFF OF EXPECTED HIGH TEMPS TUE
AND WED WITH A GREATER CHANCE OF MOISTURE ADVECTING INTO THE EASTERN
PLAINS.

OVERALL...NOT A LOT OF CHANGE TO THE ONGOING WEATHER PATTERN AND
MUCH WILL BE DETERMINED ON WHETHER THE UPPER LOW DOES MIGRATE TO THE
WEST. MOORE

&&

.AVIATION...
VERY ISOLATED TSRA OVER THE AREA COULD PRODUCE SOME 40 KNOT WIND
GUSTS AT ALL THREE TERMINALS LATE THIS AFTERNOON AND INTO THE
EVENING...WITH THE THREAT ENDING QUICKLY AFTER SUNSET. SOME STRATUS
MAY FORM FROM THE PALMER DIVIDE NORTHWARD EARLY THURSDAY
MORNING...BUT PREVAILING SOUTH WINDS WILL KEEP IT OUT OF THE KCOS
AREA. VFR CONDITIONS CONTINUE THURSDAY...WITH STRONG SOUTH WINDS
GUSTING IN THE 30-40 KNOT RANGE DURING THE AFTERNOON AT KCOS AND
KPUB.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ221-222-
224>233.

RED FLAG WARNING FROM 11 AM TO 9 PM MDT THURSDAY FOR COZ222-
227>237.

&&

10/27
Hazardous weather outlook, May 21, 6:26 AM MDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
626 AM MDT WED MAY 21 2008

COZ058>089-093>099-221300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
626 AM MDT WED MAY 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
THE MAIN THREAT FROM STORMS WILL BE CLOUD TO GROUND
LIGHTNING...BUT SOME OF THE STRONGER STORMS COULD PRODUCE HAIL UP
TO 1/2 INCH IN DIAMETER. THERE IS THE POTENTIAL FOR ONE OR TWO
STORMS TO BECOME SEVERE OVER THE FAR SOUTHEAST PLAINS THIS
AFTERNOON AND EARLY THIS EVENING...PRODUCING PENNY SIZE HAIL AND
WIND GUSTS TO NEAR 60 MPH.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY OVER THE SAN
LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS AND PIKES
PEAK...TELLER...EL PASO...FREMONT...PUEBLO...HUERFANO...LAS
ANIMAS...CROWLEY...AND OTERO COUNTIES.  THESE AREA WILL SEE WINDS AT
20 TO 30 MPH WITH HIGHER GUSTS...RELATIVE HUMIDITIES BELOW 15
PERCENT...HIGH HAINES INDICES...AND POSSIBLY SOME DRY
THUNDERSTORMS.  EXTREME RATES OF FIRE SPREAD WILL BE POSSIBLE WITH
ANY FIRE STARTS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY SOUTH TO SOUTHWEST WINDS WILL SPREAD ACROSS SOUTH CENTRAL
AND SOUTHEAST COLORADO AGAIN ON THURSDAY. WIND SPEEDS OF 30 TO 40
MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE ACROSS THE SOUTHEAST
PLAINS. COMBINED WITH LOW RELATIVE HUMIDITIES AND DRY
FUELS...CRITICAL CONDITIONS FOR EXTREME FIRE BEHAVIOR WILL BE
POSSIBLE ACROSS ALL OF SOUTHEAST COLORADO ON THURSDAY. VERY WINDY
CONDITIONS ALONG WITH LOW HUMIDITIES ARE EXPECTED AGAIN ON FRIDAY
AND POSSIBLY INTO SATURDAY ACROSS THE SOUTHEAST PLAINS WHICH MAY
CONTINUE THE THREAT FOR EXTREME FIRE BEHAVIOR EACH AFTERNOON AND EVENING.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH
DAY ACROSS THE MOUNTAINS...WITH SHOWERS CONTINUING OVERNIGHT
ACROSS PORTIONS OF THE SOUTHWEST AND CENTRAL MOUNTAINS. SOME LIGHT
SNOWFALL WILL BE ABOVE 11000 FEET DURING THE OVERNIGHT HOURS WHERE
A COUPLE INCHES OF ACCUMULATION WILL BE POSSIBLE BOTH THURSDAY
NIGHT AND FRIDAY NIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE
SOUTHEAST PLAINS...FRIDAY THROUGH TUESDAY. A DRY LINE IS EXPECTED
TO SET UP ACROSS THE PLAINS...WHICH WILL WAVER IN AND OUT OF
EASTERN COLORADO FRIDAY NIGHT THROUGH TUESDAY. A FEW STORMS COULD
BECOME SEVERE ALONG AND EAST OF THE DRY LINE NEAR THE
COLORADO/KANSAS BORDER. THE GREATEST POTENTIAL FOR SEVERE WEATHER
ACROSS THE SOUTHEAST PLAINS MAY OCCUR ON MONDAY.

COOLER TEMPERATURES FOR THURSDAY THROUGH SATURDAY WILL HELP TO
DECREASE THE SNOW MELT OVER THE SOUTHWEST AND CENTRAL
MOUNTAINS. THIS WILL CAUSE WATER LEVELS IN THE AREA STREAMS AND
RIVERS TO LEVEL OFF SOME.  HOWEVER WARMER TEMPERATURES WILL RETURN
FOR SUNDAY THROUGH THE EARLY PART OF NEXT WEEK...WHICH WILL CAUSE
STREAM FLOWS TO INCREASE ONCE MORE.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 2 PM.

In the hours before

Local storm report, May 21, 2:41 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MDT WED MAY 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     NON-TSTM WND GST 3 NE FLORISSANT         38.99N 105.26W
05/21/2008  M53 MPH          TELLER             CO   TRAINED SPOTTER

&&

JKH
Local storm report, May 21, 2:58 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
258 PM MDT WED MAY 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     NON-TSTM WND GST 3 NE FLORISSANT         38.99N 105.26W
05/21/2008  M62 MPH          TELLER             CO   TRAINED SPOTTER

&&

JKH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 6:03 PM MDTSevere Thunderstorm WarningPUBLas Animas44 min
May 20, 6:31 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Otero59 min
May 21, 4:58 AM MDTFire Weather WatchPUBBaca, Bent, Crowley, El Paso, Fremont, Huerfano and 5 more10 hr
May 21, 3:17 PM MDTRed Flag WarningPUBBaca, Bent, Crowley, El Paso, Fremont, Huerfano and 5 more30 hr
May 21, 5:19 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero, Pueblo56 min
May 21, 5:52 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero, Pueblo83 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.